Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 268, NWS Blacksburg, VA

June 11, 2011Carroll County, Grayson County, Virginia; Alleghany County, Surry County, Wilkes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2011, 1:51 PM EDT for Carroll County, Grayson County, Virginia; Alleghany County, Surry County, Wilkes County, North Carolina. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2011, 1:51 PM EDT (17:51 UTC)
Expired
Jun 11, 2011, 2:45 PM EDT
In force
54 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Alleghany County, NC, Surry County, NC, Wilkes County, NC, Carroll County, VA, Grayson County, VA

The radar

The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 2:00 PM EDTHAIL 1Ennice, NC
Jun 11, 2:04 PM EDTHAIL 13 Sse Ennice, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WUUS51 KRNK 111751
SVRRNK
NCC005-171-193-VAC035-077-111845-
/O.NEW.KRNK.SV.W.0268.110611T1751Z-110611T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
151 PM EDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
  WESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
  NORTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA
  SOUTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA
  SOUTHERN CARROLL COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 245 PM EDT.

* AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BARRETT...OR 6 MILES SOUTH OF ENNICE...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROARING GAP...
  BARRETT...
  CUMBERLAND KNOB...
  LOW GAP...
  BOTTOM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3657 8070 3632 8081 3641 8113 3664 8104
TIME...MOT...LOC 1751Z 267DEG 14KT 3647 8095

$$

NF
3 follow-up statements
674 
WWUS51 KRNK 111815
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
215 PM EDT SAT JUN 11 2011

NCC193-111824-
/O.CAN.KRNK.SV.W.0268.000000T0000Z-110611T1845Z/
WILKES NC-
215 PM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILKES COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3657 8070 3651 8073 3641 8096 3647 8111
      3664 8104
TIME...MOT...LOC 1814Z 249DEG 7KT 3650 8097

$$

NCC005-171-VAC035-077-111845-
/O.CON.KRNK.SV.W.0268.000000T0000Z-110611T1845Z/
ALLEGHANY NC-SURRY NC-GRAYSON VA-CARROLL VA-
215 PM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EASTERN ALLEGHANY...NORTHWESTERN SURRY...SOUTHEASTERN GRAYSON AND
SOUTHERN CARROLL COUNTIES...

AT 209 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BARRETT...OR
NEAR ENNICE...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  ENNICE...
  BARRETT...
  CUMBERLAND KNOB...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN THE COMMUNITY 
OF ENNICE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3657 8070 3651 8073 3641 8096 3647 8111
      3664 8104
TIME...MOT...LOC 1814Z 249DEG 7KT 3650 8097

$$

16
473 
WWUS51 KRNK 111834
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
234 PM EDT SAT JUN 11 2011

NCC005-171-VAC035-077-111845-
/O.CON.KRNK.SV.W.0268.000000T0000Z-110611T1845Z/
ALLEGHANY NC-SURRY NC-GRAYSON VA-CARROLL VA-
234 PM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EASTERN ALLEGHANY...NORTHWESTERN SURRY...SOUTHEASTERN GRAYSON AND
SOUTHERN CARROLL COUNTIES...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BAYWOOD...OR NEAR ENNICE...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ENNICE...
  CUMBERLAND KNOB...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3657 8070 3651 8073 3641 8096 3647 8111
      3664 8104
TIME...MOT...LOC 1834Z 293DEG 13KT 3658 8099

$$
887 
WWUS51 KRNK 111847
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
247 PM EDT SAT JUN 11 2011

NCC005-171-VAC035-077-111857-
/O.EXP.KRNK.SV.W.0268.000000T0000Z-110611T1845Z/
ALLEGHANY NC-SURRY NC-GRAYSON VA-CARROLL VA-
247 PM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALLEGHANY...
NORTHWESTERN SURRY...SOUTHEASTERN GRAYSON AND SOUTHERN CARROLL
COUNTIES EXPIRES AT 245 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3657 8070 3651 8073 3641 8096 3647 8111
      3664 8104
TIME...MOT...LOC 1834Z 293DEG 13KT 3658 8099

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:25 AM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 11, 10:25 AM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1025 AM EDT SAT JUN 11 2011

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST TODAY
RESULTING IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY
AND TONIGHT. THE FRONT WILL PASS SOUTH OF THE REGION SUNDAY...
A MORE COMFORTABLE AREA OF HIGH PRESSURE OVERTAKING THE REGION
FROM THE NORTH MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
KEEPING AN EYE ON AN OUTFLOW BOUNDARY MAKING ITS WAY TO THE
SOUTHEAST ACROSS OUR WEST VIRGINIA COUNTIES THIS MORNING.
CURRENTLY...THIS BOUNDARY IS WEAKENING...AND IT APPEARS TO BE
PRODUCING ONLY SPOTTY SHOWERS AND WIND GUSTS IN THE 15 TO 20 MPH
RANGE. HOWEVER...AS THIS BOUNDARY CONTINUES PUSHING INTO OUR
AREA...IT MAY PROVIDE THE FOCUS FOR NEW THUNDERSTORM DEVELOPMENT
EARLY THIS AFTERNOON AS DAYTIME HEATING INCREASES.

AT ANY RATE...THE EARLY MORNING FORECAST PACKAGE APPEARS TO BE IN
GOOD SHAPE. DID MAKE A FEW MINOR ADJUSTMENTS TO THE HOURLY
TEMPERATURES AND THE RELATIVE HUMIDITY HEADING INTO THE AFTERNOON.

.PREVIOUS DISCUSSION...
SURFACE COLD FRONT FROM PA ACROSS UPPER OHIO VALLEY TO MOVE
SOUTHEAST TODAY...CROSSING THE MOUNTAINS TONIGHT AND THROUGH THE
PIEDMONT SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ANTICIPATED ALONG THE FRONT WITH ORGANIZED LINES OR MULTICELL
CLUSTERS. RISK FOR SEVERE WEATHER WILL INCREASE AS WE ENTER PEAK
HEATING PART OF THE DAY WITH INCREASE INSTABILITY RESULTING IN
HEALTHY UPDRAFTS AND POTENTIAL FOR LARGE HAIL AND DAMAGING WIND
GUSTS. IN ADDITION TO STORMS ALONG THE FRONT...TSTM CLUSTERS ALSO
LIKELY TO FORM ALONG BLUE RIDGE EARLY THIS AFTERNOON...AND DRIFT
EAST INTO THE FOOTHILLS AND PIEDMONT. THESE STORMS WILL ALSO HAVE
THE POTENTIAL FOR LARGE HAIL...AND MAY EXHIBIT A SLOWER MOVEMENT
COMPARED TO THE INBOUND STORMS ALONG THE FRONT. THIS WILL
INTRODUCE A FLASH FLOOD ELEMENT THAT WILL ALSO HAVE TO BE DELT
WITH THIS AFTERNOON.

COMPLEXITY OF THE SITUATION SUGGESTS NEED TO BEEF UP THE STAFFING
THIS AFTERNOON...AND POTENTIAL NEED TO ACTIVATE SKYWARN. ATTM DO
NOT FEEL ACTIVATION WILL BE NEEDED BEFORE ABOUT 200 PM. TSTM
ACTIVITY LIKELY TO PERSIST WELL INTO THE EVENING. STORMS THAT FIRE
ALONG BLUE RIDGE WILL MOVE EAST...TO BE REPLACED BY INBOUND
THUNDERSTORM LINE/CLUSTER OUTFLOWS FROM THE OHIO VALLEY THIS
EVENING AND OVERNIGHT. THE ACTUAL COLD FRONT WILL PROBABLY NOT
CLEAR THE CWA UNTIL SUNDAY...SO TEMPS/DEWPOINTS TO REMAIN ELEVATED
THROUGH TONIGHT AS WE WILL REMAIN ON THE WARM SIDE OF THE FRONT.
HAVE REMAINED CLOSE TO GUIDANCE FOR MAX/MIN TEMPS. THINK MOST
AREAS ALONG AND EAST OF BLUE RIDGE TO TEST 90 DEGREES TODAY AND
DIPPING NO LOWER THAN THE 60S TONIGHT.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SHOWERS AND THUNDERSTORMS STILL POSSIBLE SUNDAY AS A COLD FRONT
TRACKS SOUTHEAST ACROSS THE REGION. A WEST WIND DEVELOPS EARLY
OVER THE MOUNTAINS BUT THE THETA-E BOUNDARY WILL STILL BE IN THE
OHIO VALLEY. WITH SOME CLEARING BEHIND THE FRONT AND LOW LEVEL
MOISTURE LINGERING...A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE
THROUGH EARLY AFTERNOON SUNDAY ALONG AND WEST OF THE BLUE RIDGE. TO
THE EAST AND ESPECIALLY IN THE PIEDMONT...SOUTHWESTERLY WINDS
CONTINUES TO PUMP MOISTURE IN TO THE AREA. WITH AFTERNOON HEATING
AND LIFT FROM THE FRONT...STRONG CONVECTION IS POSSIBLE THROUGH LATE
AFTERNOON IN THE PIEDMONT OF SOUTH-CENTRAL VIRGINIA AND NORTHWEST
NORTH CAROLINA. BY THE EVENING...THE FRONT WILL CLEAR SOUTHSIDE AND
COOLER DRIER AIR WILL FILTER IN THROUGH WEDNESDAY.

TEMPERATURES A LITTLE TRICKY SUNDAY WITH MORNING SHOWERS COMING
ACROSS THE AREA. WITH COLD AIR LAGGING WELL BEHIND THE FRONT...A
WARM START TO THE DAY AND SOME CLEARING BEHIND THE FRONT SHOULD
PROPEL TEMPERATURES ABOVE NORMAL ONCE AGAIN. NORTHWEST WINDS WILL
PUSH COOLER AIR INTO THE REGION SUNDAY NIGHT AND MONDAY.
TEMPERATURES MONDAY WILL BE CLOSER TO NORMAL.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
UPPER TROF WILL PASS OFF THE MID ATLANTIC COAST TUESDAY WITH SURFACE
HIGH PRESSURE RIDGING SOUTH FROM THE GREAT LAKES BEFORE SLIDING SE
TO NEAR THE OUTER BANKS EARLY WEDNESDAY. LOW LEVEL FLOW VEERING FROM
NORTH TO EASTERLY AROUND THE RIDGE SHOULD KEEP ONGOING DRY AIR AND
LOW PWATS IN PLACE TUESDAY INTO TUESDAY NIGHT SO KEEPING THINGS DRY
EARLY ON. 5H RIDGING FOLLOWS IN BRIEFLY ON WED BEHIND THE PASSING
TROF AND THE NEXT FRONT/ASSOCIATED UPPER LOW APPROACHING FROM THE
MIDWEST WED NIGHT INTO THURSDAY. RETURN OF WARM ADVECTION AND
MOISTURE AHEAD OF THIS SYSTEM LIKELY TO BRING A GRADUAL INCREASE IN
CONVECTIVE CHANCES WITH HEATING ESPCLY OVER THE MOUNTAINS WED
AFTERNOON. HOWEVER THE LATEST ECMWF A BIT SLOWER AND SUPPORTED BY
THE CAPPED NATURE OF THE GFS RAOBS SO LIMITING POPS TO JUST THE FAR
SW WHERE MAY BE AIDED BY DIFFERENTIAL HEATING A BIT OTRW PC TO
MOSTLY SUNNY WED. COLD FRONT LOOKS TO SAG SE TOWARD THE AREA
THURSDAY AND WILL LIKELY SLOW OR STALL ACROSS THE EAST FRIDAY AS THE
UPPER SUPPORT LIFTS OUT TO THE NE. MOISTURE AGAIN LOOKS PLENTIFUL BY
LATER THU AND EXPECT WITH HEATING TO SEE BETTER SHRA COVERAGE AHEAD
OF THE FRONT WITH DECENT CHANCE POPS ACROSS THE CWA INTO THU NIGHT.
GIVEN UNCERTAINTY TO WHERE THE BOUNDARY MAY BE FRIDAY...LEAVING IN
SLIGHT TO LOW CHANCE POPS WITH BEST FOCUS BLUE RIDGE AND POINTS
EAST. TEMPS WILL SLOWLY WARM FROM THE COOLER/DRIER VALUES OF EARLY
NEXT WEEK TO NEAR NORMAL LATER AS THE HIGH MOVES OUT AND SW FLOW
REDEVELOPS. HOWEVER NO BIG RUN OF HEAT AS HIGHS REMAIN IN THE UPR
70S/LOW 80S WEST TO MID OR UPPER 80S.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
KBCB AWOS IS NOT TRANSMITTING DUE TO A LIGHTNING STRIKE THURSDAY
EVENING. WILL USE AMEND NOT SKED IN THE TAF UNTIL COMMS IS RE-
ESTABLISHED.

LOOKING FOR SCATTERED TO NUMEROUS SHRA/TSRA TODAY...TONIGHT...AND
POSSIBLY SUNDAY. SURFACE FRONT IN THE UPPER OHIO VALLEY WILL
SLOWLY DRIFT SOUTH TODAY...AND WILL BE ASSOCIATED WITH
THUNDERSTORM LINE SEGMENTS OR CLUSTERS...SOME WITH LARGE HAIL AND
DAMAGING WINDS. THE RISK FOR SHOWERS AND STORMS WILL WANE WITH THE
PASSAGE OF THE FRONT SUNDAY. UNTIL THEN WILL HAVE TO TRY TO TIME
THE INDIVIDUAL STORM SEGMENTS AND AMEND TAFS AS NEEDED DEPENDING
ON WHERE THE MORE ORGANIZED ACTIVITY DEVELOPS WITH TIME. THE
GREATEST COVERAGE IS ANTICIPATED DURING THE PEAK HEATING OF THE
AFTERNOON AND EVENING.

THE FRONT THAT COMES THROUGH ON SUNDAY AND SHOULD TURN THE WIND
FLOW MORE NORTHERLY FOR MONDAY ALONG WITH SOME DRYING. AS
SUCH...SHOULD SEE A LULL IN SHRA/TSTM ACTIVITY FOR MONDAY INTO
TUESDAY...AND POSSIBLY WEDNESDAY. RETURN FLOW WITH MOISTURE
COMING BACK INTO THE REGION FROM THE SOUTHWEST WILL RENEW
POTENTIAL FOR AFTERNOON POP UP SHOWERS AND STORMS OVER THE
MOUNTAINS BY THURSDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...NF
SHORT TERM...RCS
LONG TERM...JH
AVIATION...PM
Hazardous weather outlook, Jun 11, 3:40 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 AM EDT SAT JUN 11 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-120745-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
340 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 200 PM.

In the hours before

Special weather statement, Jun 11, 12:38 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1238 PM EDT SAT JUN 11 2011

VAZ007-009-010-012-015-111730-
BLAND VA-GRAYSON VA-SMYTH VA-TAZEWELL VA-WYTHE VA-
1238 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT BLAND...GRAYSON...SMYTH...
TAZEWELL AND WYTHE COUNTIES...

AT 1236 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
MARION...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR THOMAS BRIDGE AROUND 1245 PM...HUNGRY MOTHER
STATE PARK AROUND 1250 PM...MARION AROUND 1255 PM...NEBO AROUND 110
PM...ATKINS AROUND 115 PM AND MARION WYTHEVILLE AROUND 125 PM.

LAT...LON 3697 8174 3706 8130 3669 8129 3673 8168
      3681 8173

16
Local storm report, Jun 11, 12:40 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1240 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     HAIL             1 E PULASKI             37.05N 80.78W
06/11/2011  E0.75 INCH       PULASKI            VA   PUBLIC

&&

TW
Local storm report, Jun 11, 1:19 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
119 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             RADFORD                 37.13N 80.57W
06/11/2011  E0.50 INCH       CITY OF RADFORD    VA   PUBLIC

&&

TW
Local storm report, Jun 11, 1:23 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
123 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             4 NW RADFORD            37.18N 80.61W
06/11/2011  E1.00 INCH       PULASKI            VA   TRAINED SPOTTER

            NEAR BELSPRING.

&&

TW
Local storm report, Jun 11, 1:44 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
144 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     2 SW RADFORD            37.12N 80.59W
06/11/2011                   CITY OF RADFORD    VA   PUBLIC

            TREES DOWN ON HAZEL HOLLOW ROAD AT RADFORD BRIDGE.

&&

TW
Local storm report, Jun 11, 1:50 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
150 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             4 NW RADFORD            37.18N 80.61W
06/11/2011  E1.00 INCH       PULASKI            VA   PUBLIC

            HAIL FOR 10 MINS.

&&

TW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 12:16 PM EDTSevere Thunderstorm WarningRNKPulaski, Wythe, City of Radford59 min
Jun 11, 12:38 PM EDTSpecial Weather StatementRNKSmyth52 min
Jun 11, 12:50 PM EDTSevere Thunderstorm WarningRNKMontgomery, Pulaski, City of Radford55 min
Jun 11, 1:42 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem63 min
Jun 11, 2:23 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick67 min
Jun 11, 2:25 PM EDTSpecial Weather StatementRNKBedford35 min
Jun 11, 2:29 PM EDTSevere Thunderstorm WarningRNKFranklin, Patrick61 min
Jun 11, 2:34 PM EDTSpecial Weather StatementRNKWythe26 min
Jun 11, 2:45 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Roanoke42 min
Jun 11, 2:53 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick61 min
Jun 11, 2:57 PM EDTSevere Thunderstorm WarningRNKFranklin26 min
Jun 11, 3:03 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson57 min
Jun 11, 3:12 PM EDTSpecial Weather StatementRNKCity of Buena Vista33 min
Jun 11, 3:18 PM EDTSpecial Weather StatementRNKCity of Roanoke27 min
Jun 11, 3:22 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania27 min
Jun 11, 3:27 PM EDTSevere Thunderstorm WarningRNKFranklin22 min
Jun 11, 3:52 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Henry, Pittsylvania68 min
Jun 11, 4:15 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista40 min
Jun 11, 4:58 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte43 min
Jun 11, 5:16 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham59 min
Jun 11, 6:05 PM EDTSevere Thunderstorm WarningRNKMontgomery, Roanoke, City of Roanoke, City of Salem11 min
Jun 11, 7:20 PM EDTSpecial Weather StatementRNKTazewell25 min
Jun 11, 7:40 PM EDTSpecial Weather StatementRNKRockbridge35 min
Jun 10, 8:38 PM EDTSevere Thunderstorm WarningRNKRockingham47 min
Jun 11, 4:10 PM EDTSpecial Weather StatementRNKStokes, Surry65 min
Jun 11, 4:17 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Yadkin37 min
Jun 11, 4:41 PM EDTSevere Thunderstorm WarningRNKRockingham50 min
Jun 11, 4:53 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Wilkes, Yadkin67 min
Jun 11, 5:04 PM EDTSevere Thunderstorm WarningRNKAlleghany, Wilkes, Yadkin56 min
Jun 11, 5:59 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin48 min
Jun 11, 6:56 PM EDTSpecial Weather StatementRNKAlleghany34 min
Jun 11, 7:09 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Surry, Watauga, Wilkes42 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.